Alert archive / Kansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 160, NWS Springfield, MO

July 12, 2010Cherokee County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at Jul 12, 2010, 7:46 PM CDT for Cherokee County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2010, 7:46 PM CDT (00:46 UTC)
Expired
Jul 12, 2010, 8:45 PM CDT
In force
59 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

County Cherokee County, KS

The radar

The Tulsa radar (KINX), 128 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 12, 2:16 PM CDTSevere Thunderstorm WatchSPC9 hr
Jul 12, 3:55 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1592 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 7:06 PM CDT, 40 minutes earlier.

Area forecast discussion, Jul 12, 7:06 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 PM CDT MON JUL 12 2010

...UPDATE TO AVIATION...

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...
/ISSUED 700 PM CDT MON JUL 12 2010/

THUNDERSTORMS HAVE REMAINED ISOLATED IN NATURE THROUGH LATE
AFTERNOON AND FOCUSED ALONG A FRONT THAT STRETCHED ACROSS CENTRAL
KANSAS AND MISSOURI. THUNDERSTORMS HAD CONSOLIDATED OVER SOUTHEAST
KANSAS IN ASSOCIATION WITH MINOR MID LEVEL SHORT WAVE. WHILE THERE
REMAINS CONSIDERABLE UNCERTAINTY ON THE EVOLUTION OF CONVECTION
TONIGHT I EXPECT THE CONVECTIVE CLUSTER IN KANSAS TO MAKES ITS WAY
INTO SOUTHWEST MISSOURI THIS EVENING. LATEST RADAR TRENDS SHOW THE
STORMS IN SOUTHEAST KANSAS INTENSIFYING SIGNIFICANTLY.

EXPECT THIS CLUSTER OF STORMS TO TRACK EAST SOUTHEAST INTO
SOUTHWEST MISSOURI. 0-3 KM WIND VECTORS SUGGEST DAMAGING WINDS
WILL BE POSSIBLE WITH THIS ACTIVITY.

THE AIRMASS REMAINS VERY MOIST WHICH WILL LEAD TO THE POTENTIAL
FOR HEAVY RAINFALL AND FLASH FLOODING. HOURLY RAINFALL RATES IN
EXCESS OF TWO INCHES WILL BE POSSIBLE.

FOSTER

&&

.DISCUSSION...

IT COULD BE ANOTHER STORMY NIGHT OVER PORTIONS OF EXTREME SOUTHEAST
KANSAS AND THE MISSOURI OZARKS.  THERE ARE SEVERAL INGREDIENTS THAT
WILL COME TOGETHER FOR A POTENTIAL COMPLEX OF THUNDERSTORMS THAT
COULD PRODUCE SEVERAL MODES OF SEVERE WEATHER.  FLASH FLOODING WILL
ALSO BE POSSIBLE TONIGHT...ESPECIALLY SINCE GROUND CONDITIONS ARE
FAIRLY MOIST FROM YESTERDAYS RAINFALL.  TONIGHTS STORM CHANCES WAS
THE PRIMARY FORECAST CHALLENGE IN THIS AFTERNOONS ANALYSIS.

A FRONTAL SYSTEM HAS SHIFTED INTO CENTRAL MISSOURI TODAY ALLOWING A
VERY MOIST AIRMASS TO SPREAD BACK OVER THE REGION.  AS A MATTER OF
FACT...SURFACE DEW POINTS HAVE REBOUNDED BACK INTO THE LOW TO MID
70S.  MEANWHILE...A SEASONABLY STRONG SHORT WAVE TROUGH WAS SHIFTING
ACROSS KANSAS...WHICH IS EXPECTED TO TRIGGER TONIGHTS ROUND OF
THUNDERSTORMS.  AS OF 19Z...SCATTERED THUNDERSTORMS WERE ALREADY
ONGOING ACROSS CENTRAL KANSAS NEAR THE AXIS OF THIS SHORT WAVE.

DEEP LAYER SHEAR IS EXPECTED TO INCREASE TO BETWEEN 30 AND 40
KNOTS...CREATING A FAVORABLE ENVIRONMENT FOR ORGANIZED CONVECTION.
INSTABILITY LEVELS WILL ALSO BE FAVORABLE GIVEN THE INCREASINGLY
MOIST AIRMASS. THE EXTREME LOW LEVEL DEW POINTS WILL ALSO CREATE
HIGH VALUES OF LOW LEVEL CAPE...WHICH HAS SHOWN IN THE PAST TO
INCREASE THE POTENTIAL FOR TORNADOES IN SOME OF OUR PAST TORNADIC
SQUALL LINE CASES OVER SOUTHERN MISSOURI.  THEREFORE I HAVE
INCREASED THE RISK FOR TORNADOES WHICH HAS BEEN MENTIONED WITHIN THE
LATEST HAZARDOUS WEATHER OUTLOOK.  THERE IS ALSO A RISK FOR DAMAGING
STRAIGHT LINE WINDS AND LARGE HAIL.

HEAVY RAIN COULD ALSO LEAD TO FLASH FLOODING...ESPECIALLY IN AREAS
THAT EXPERIENCED HEAVY RAIN YESTERDAY.  GIVEN THAT PRECIPITABLE
WATER VALUES WILL BE ON THE ORDER OF 2 INCHES...VERY EFFICIENT RAIN
PRODUCING THUNDERSTORMS ARE LIKELY.  A FEW SHOWERS AND ISOLATED
THUNDERSTORMS COULD BE LINGERING INTO TUESDAY MORNING...BEFORE
EITHER SHIFTING OUT OF THE CWA OR DISSIPATING.  DUE TO THE NORTHWARD
PROGRESSION OF THE FRONTAL SYSTEM TODAY...THE FLASH FLOOD WATCH HAS
BEEN EXPANDED TO INCLUDE THE ENTIRE CWA.

BEYOND TUESDAY...DRY WEATHER IS EXPECTED THROUGH THE REST OF THE
WEEK.  A WARMING TREND WILL ALSO OCCUR...CREATING HOT AND HUMID
WEATHER FOR WEDNESDAY AND THURSDAY.  THESE TWO DAYS WILL NEED TO BE
MONITORED FOR A POTENTIAL HEAT ADVISORY.

THERE ARE INDICATIONS THAT A WEAK COOL FRONT WILL TRANSLATE ACROSS
THE CWA FROM THE NORTH.  THIS COULD PRODUCE A FEW SHOWERS AND
THUNDERSTORMS IF THE AIRMASS ISN'T TOO CAPPED.  THE SUMMERTIME HIGH
RETROGRADES BACK OVER THE DESERT SOUTHWEST WHILE THE OZARKS BECOMES
POSITIONED UNDERNEATH WEAK NORTHWEST FLOW.

CRAMER

&&

.AVIATION...
/ISSUED 645 PM CDT MON JUL 12 2010/

SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT THE AREA TONIGHT
AS A FRONT MOVES INTO THE AREA. LOCALIZED MVFR CONDITIONS WILL
OCCUR IN THE SHOWERS. ALSO PATCHY FOG WILL BE POSSIBLE OVERNIGHT
INTO EARLY TUESDAY. VFR CONDITIONS WILL PREVAIL TUESDAY.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KSZ073-097-101.

&&
Hazardous weather outlook, Jul 12, 7:38 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 PM CDT MON JUL 12 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
738 PM CDT MON JUL 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

SIGNIFICANT RISK OF WIND GUSTS TO 70 MPH.
ELEVATED LIGHTNING RISK.
ELEVATED RISK OF HAIL TO THE SIZE OF HALF DOLLARS.
ELEVATED FLOODING RISK.
LIMITED TORNADO RISK.

DISCUSSION...

A CLUSTER OF THUNDERSTORMS WILL MOVE OUT OF SOUTHEAST KANSAS INTO
SOUTHERN MISSOURI THIS EVENING INTO THE OVERNIGHT HOURS IN
RESPONSE TO AN UPPER LEVEL DISTURBANCE INTERACTING WITH AN
UNSTABLE AND VERY MOIST AIR MASS.

SOME OF THESE STORMS COULD PRODUCE SEVERE THUNDERSTORM WIND GUSTS
IN EXCESS OF 70 MPH...LARGE HAIL UP TO THE SIZE OF HALF
DOLLARS...AND FLASH FLOODING. THERE IS ALSO A LIMITED RISK FOR
TORNADOES.

IT APPEARS THE GREATEST RISK FOR SEVERE WEATHER EXISTS FROM
SOUTHEAST KANSAS INTO SOUTHWEST MISSOURI SOUTH OF A LINE FROM
FORT
SCOTT KANSAS TO BOLIVAR MISSOURI.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RESIDUAL THUNDERSTORMS MAY BE ONGOING TUESDAY MORNING.

HEAT INDICES ARE EXPECTED TO BE IN EXCESS OF 100 DEGREES
WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS PORTIONS OF
 SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI...MAINLY SOUTH OF A
 LINE FROM FORT SCOTT TO BOLIVAR.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Jul 12, 1:55 PM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 PM CDT MON JUL 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HAIL             6 NNE STOVER            38.52N 92.95W
07/11/2010  E0.50 INCH       MORGAN             MO   LAW ENFORCEMENT

            MORGAN COUNTY SHERIFF REPORTS HALF INCH HAIL AT
            INTERSECTION OF HWY BB AND HWY N.

0157 PM     TSTM WND GST     4 NNW VERSAILLES        38.48N 92.87W
07/11/2010  E60.00 MPH       MORGAN             MO   LAW ENFORCEMENT

            COUNTY SHERIFF REPORTS 60 MPH WIND GUST AND DIME SIZE
            HAIL AT INTERSECTION OF HWY BB AND HWY D NW OF
            VERSAILLES.

0215 PM     TSTM WND DMG     2 W BRANDON             38.51N 93.46W
07/11/2010                   BENTON             MO   LAW ENFORCEMENT

            6 TO 12 INCH DIAMETER TREES DOWN. WINDS ALSO DETACHED
            PORCH FROM HOUSE AND DAMAGED ROOF. TIME ESTIMATED BASED
            ON RADAR. RELAYED FROM EAX.

0228 PM     FLASH FLOOD      1 W VERSAILLES          38.43N 92.86W
07/11/2010                   MORGAN             MO   TRAINED SPOTTER

            WATER OVER THE ROAD AT HWY 52 AND WESTVIEW RD.

0235 PM     HAIL             3 NW TUSCUMBIA          38.26N 92.50W
07/11/2010  M1.75 INCH       MILLER             MO   EMERGENCY MNGR

            WINDOWS BROKEN OUT OF VEHICLES AND HOMES ALONG HIGHWAY
            52. ROOFS ALSO DAMAGED WITH HOLES IN SIDING. TIME
            ESTIMATED.

0236 PM     HAIL             COLE CAMP               38.46N 93.20W
07/11/2010  E0.88 INCH       BENTON             MO   LAW ENFORCEMENT

            COUNTY SHERIFF REPORTS NICKEL SIZE HAIL IN COLE CAMP.

0237 PM     FLASH FLOOD      COLE CAMP               38.46N 93.20W
07/11/2010                   BENTON             MO   LAW ENFORCEMENT

            COUNTY SHERIFF REPORTS WATER RESCUE. THREE FEET OF
            RUNNING WATER WAS OVER ROAD, MAN WAS RESCUED. WATER
            ALMOST REACHED TRAILER DOOR.

0245 PM     HAIL             TUSCUMBIA               38.23N 92.46W
07/11/2010  E1.75 INCH       MILLER             MO   LAW ENFORCEMENT

            SHERIFF DISPATCH REPORTS 1 AND 3/4 INCH HAIL.

0305 PM     TSTM WND DMG     LAURIE                  38.20N 92.83W
07/11/2010                   MORGAN             MO   LAW ENFORCEMENT

            DELAYED REPORT FROM STORMS ON SUNDAY JULY 11TH. POWER
            LINES AND TREE LIMBS WERE REPORTED DOWN IN THE TOWN OF
            LAURIE AND ALSO ALONG SEALS ROAD IN CENTRAL MORGAN
            COUNTY. TIME ESTIMATED BASED ON RADAR.

0310 PM     HAIL             AVA                     36.95N 92.66W
07/11/2010  E0.88 INCH       DOUGLAS            MO   LAW ENFORCEMENT

            COUNTY EM FOR DOUGLAS COUNTY REPORTS NICKEL SIZE HAIL IN
            TOWN.

0315 PM     TSTM WND DMG     LAKE OZARK              38.20N 92.64W
07/11/2010                   MILLER             MO   EMERGENCY MNGR

            ROOF OFF OF BUSINESS ON BUSINESS 54 JUST WEST OF DAM.
            TIME ESTIMATED.

0318 PM     TORNADO          2 ESE CAMDENTON         38.00N 92.71W
07/11/2010                   CAMDEN             MO   LAW ENFORCEMENT

            MO STATE HWY PATROL REPORTS TORNADO ON GROUND AT BUSINESS
            5 AND HWY 5 INTERSECTION. SPOTTER IS EMO CAMDENTON CTY.

0320 PM     TSTM WND GST     2 S IBERIA              38.06N 92.29W
07/11/2010  E50.00 MPH       MILLER             MO   TRAINED SPOTTER

            SPOTTER REPORTS EST 50 MPH WIND GUSTS ON HWY 17, 2 MILES
            SOUTH OF IBERIA AT INTERSECTION OF HWY 42 AND HWY 17.
            WINDS WERE STRAIGHT LINE. SMALL TREES BENT COMPLETELY
            OVER.

0330 PM     FLASH FLOOD      VERSAILLES              38.43N 92.84W
07/11/2010                   MORGAN             MO   LAW ENFORCEMENT

            DELAYED REPORT FROM SUNDAY JULY 11TH. NUMEROUS LOW WATER
            CROSSINGS THROUGHOUT MORGAN COUNTY WERE REPORTED TO HAVE
            BEEN FLOODED SUNDAY AFTERNOON. THE WATER HAS SINCE
            RECEDED.

0345 PM     FLASH FLOOD      1 E ULMAN               38.15N 92.43W
07/11/2010                   MILLER             MO   EMERGENCY MNGR

            HIGHWAY A FLOODED WITH PAVEMENT WASHED OFF HIGHWAY. TIME
            ESTIMATED.

0345 PM     FUNNEL CLOUD     1 S CROCKER             37.93N 92.26W
07/11/2010                   PULASKI            MO   PUBLIC

0345 PM     FLASH FLOOD      1 SW ELDON              38.34N 92.59W
07/11/2010                   MILLER             MO   EMERGENCY MNGR

            INTERSECTION OF HIGHWAYS Y AND Z WERE FLOODED AND CLOSED.
            TIME ESTIMATED.

0350 PM     TSTM WND DMG     WAYNESVILLE             37.83N 92.20W
07/11/2010                   PULASKI            MO   TRAINED SPOTTER

            12 INCH DIAMETER TREES SNAPPED IN HALF. SHINGLES BLOWN
            OFF OF HOUSES WITH SECTIONS OF WOODEN FENCE BLOWN DOWN.

0351 PM     TSTM WND DMG     WAYNESVILLE             37.83N 92.20W
07/11/2010                   PULASKI            MO   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN JUST NORTH OF WAYNESVILLE ON
            HIGHWAY 17.

0358 PM     TSTM WND GST     FORT LEONARD WOOD       37.71N 92.16W
07/11/2010  M61.00 MPH       PULASKI            MO   AWOS

0420 PM     TSTM WND DMG     1 SE ROLLA              37.94N 91.76W
07/11/2010                   PHELPS             MO   PUBLIC

            3 INCH DIAMETER LIMBS DOWN.

0435 PM     TSTM WND DMG     6 S ROLLA               37.86N 91.77W
07/11/2010                   PHELPS             MO   AMATEUR RADIO

            SEVERAL LARGE TREES AND NUMEROUS LARGE LIMBS DOWN. REPORT
            RELAYED THROUGH PHELPS CO EM OFFICE.

0450 PM     TSTM WND DMG     SALEM                   37.65N 91.54W
07/11/2010                   DENT               MO   EMERGENCY MNGR

            POWER LINES DOWN.

0506 PM     HEAVY RAIN       COLE CAMP               38.46N 93.20W
07/11/2010  M2.05 INCH       BENTON             MO   CO-OP OBSERVER

0530 PM     TSTM WND DMG     2 ENE URBANA            37.85N 93.12W
07/11/2010                   DALLAS             MO   EMERGENCY MNGR

            DELAYED REPORT FROM 11 JULY. TWO FOOT DIAMETER TREE WAS
            REPORTED DOWN ACROSS GRAYLING RD OFF STATE ROAD BB NORTH
            OF URBANA.

0545 PM     FLASH FLOOD      BOLIVAR                 37.61N 93.41W
07/11/2010                   POLK               MO   COUNTY OFFICIAL

            STREET FLOODING AND STALLED CAR IN BOLIVAR.

0600 PM     FLASH FLOOD      TUSCUMBIA               38.23N 92.46W
07/11/2010                   MILLER             MO   LAW ENFORCEMENT

            FLOODED LOW WATER CROSSINGS.

0607 PM     TSTM WND DMG     1 NNW IRWIN             37.60N 94.29W
07/11/2010                   BARTON             MO   STORM CHASER

            METAL CAUTION AND SPEED LIMIT SIGNS BLOWN INTO BOTH LANES
            OF CONSTRUCTION ZONE ON US 71.

0630 PM     TSTM WND GST     ASH GROVE               37.32N 93.58W
07/11/2010  E50.00 MPH       GREENE             MO   EMERGENCY MNGR

0655 PM     HAIL             10 NW SPRINGFIELD       37.30N 93.41W
07/11/2010  M1.00 INCH       GREENE             MO   EMERGENCY MNGR

0655 PM     FLASH FLOOD      WEST PLAINS             36.73N 91.85W
07/11/2010                   HOWELL             MO   EMERGENCY MNGR

            DELAYED REPORT FROM 11 JULY. NUMEROUS LOW WATER CROSSINGS
            THROUGHOUT HOWELL COUNTY WERE REPORTED TO HAVE BEEN
            FLOODED LATE SUNDAY. THE WATER HAS SINCE RECEDED.

0700 PM     HAIL             SPRINGFIELD             37.20N 93.29W
07/11/2010  E0.75 INCH       GREENE             MO   EMERGENCY MNGR

            DIME SIZE HAIL.

0720 PM     TSTM WND DMG     NIXA                    37.04N 93.29W
07/11/2010                   CHRISTIAN          MO   EMERGENCY MNGR

            TREES BLOCKING ROAD. ONE AT PAWNEE AND OTHER AT WEST
            GLENN. TIME ESTIMATED.

0720 PM     TSTM WND GST     3 SE SPRINGFIELD        37.17N 93.25W
07/11/2010  E50.00 MPH       GREENE             MO   NWS EMPLOYEE

0730 PM     FLASH FLOOD      1 E SPRINGFIELD         37.20N 93.27W
07/11/2010                   GREENE             MO   EMERGENCY MNGR

            KNEE DEEP WATER AT GLENSTONE AND COMMERCIAL.

0730 PM     TSTM WND DMG     OZARK                   37.02N 93.21W
07/11/2010                   CHRISTIAN          MO   EMERGENCY MNGR

            POWER LINES DOWN. TIME ESTIMATED.

0732 PM     TSTM WND DMG     AVA                     36.95N 92.66W
07/11/2010                   DOUGLAS            MO   EMERGENCY MNGR

            TREE ACROSS ROAD NEAR HIGHWAYS 5S AND WEST 76.

0822 PM     FUNNEL CLOUD     3 NE PITTSBURG          37.44N 94.67W
07/11/2010                   CRAWFORD           KS   TRAINED SPOTTER

            WALL CLOUD WITH STRONG ROTATION. PERIODIC FUNNEL CLOUDS
            THAT DID NOT LAST LONG.

0900 PM     FLASH FLOOD      3 SE SPRINGFIELD        37.17N 93.25W
07/11/2010                   GREENE             MO   NWS EMPLOYEE

            2 FEET OF WATER OVER MARLIN AND EDGEWOOD.

0922 PM     FLASH FLOOD      2 SE SPRINGFIELD        37.18N 93.26W
07/11/2010                   GREENE             MO   NWS EMPLOYEE

            FOOT OF WATER OVER ROAD AT BATTLEFIELD AND LONE PINE.

0935 PM     TSTM WND GST     CARYTOWN                37.27N 94.31W
07/11/2010  E55.00 MPH       JASPER             MO   TRAINED SPOTTER

0955 PM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
07/11/2010                   GREENE             MO   BROADCAST MEDIA

            3 FEET OF WATER AT MANCHESTER AND GLENDALE. FLOODING ALSO
            OCCURRING IN THE PARK NEAR THAT INTERSECTION.

1000 PM     FLASH FLOOD      FORSYTH                 36.68N 93.12W
07/11/2010                   TANEY              MO   EMERGENCY MNGR

            DELAYED REPORT FROM SUNDAY 11 JULY. NUMEROUS LOW WATER
            CROSSINGS NORTH OF TANEYVILLE WERE REPORTED TO HAVE BEEN
            FLOODED. NONE ARE UNDER WATER ANYMORE.

0212 AM     HEAVY RAIN       AVA                     36.95N 92.66W
07/12/2010  M2.29 INCH       DOUGLAS            MO   PUBLIC

            CWIP OBSERVER REPORTS 2.29 INCHES OF RAIN SINCE SUNDAY
            MORNING.

0230 AM     FLASH FLOOD      7 N SPRINGFIELD         37.30N 93.29W
07/12/2010                   GREENE             MO   LAW ENFORCEMENT

            APPROXIMATELY 6 INCHES OF RUNNING WATER FLOWING OVER THE
            INTERSECTION OF FARM ROADS 151 AND 123. THE ROAD IS
            BARRICADED.

0240 AM     FLASH FLOOD      2 WSW MOODY             36.52N 92.02W
07/12/2010                   HOWELL             MO   LAW ENFORCEMENT

            STATE ROUTE 142 IS CLOSED BETWEEN HIGHWAYS FF AND E DUE
            TO FLOODING. IN ADDITION...LAW ENFORCEMENT REPORTS THAT
            NUMEROUS LOW WATER CROSSINGS ACROSS THE SOUTHERN HALF OF
            HOWELL COUNTY ARE FULL WITH RUNNING WATER...DEPTH UNKNOWN
            AT THIS TIME.

0245 AM     FLASH FLOOD      5 SSE GAINESVILLE       36.54N 92.39W
07/12/2010                   OZARK              MO   LAW ENFORCEMENT

            WATER RESCUE PERFORMED AT LOW WATER CROSSING ON HIGHWAY T
            NEAR POSSUM WALK CREEK

0245 AM     FLASH FLOOD      5 NW CAULFIELD          36.67N 92.17W
07/12/2010                   OZARK              MO   LAW ENFORCEMENT

            COUNTY ROAD 350 NEAR SPRING CREEK IS CLOSED DUE TO
            FLOODING.

0245 AM     FLASH FLOOD      5 S GAINESVILLE         36.53N 92.43W
07/12/2010                   OZARK              MO   LAW ENFORCEMENT

            HIGHWAY T IN THE VICINITY OF LICK CREEK IS CLOSED DUE TO
            FLOODING.

0300 AM     FLASH FLOOD      ROGERSVILLE             37.12N 93.06W
07/12/2010                   WEBSTER            MO   LAW ENFORCEMENT

            OVER TWO FEET OF WATER FLOWING OVER THE ROAD NEAR THE
            INTERSECTION OF HIGHWAY 60 AND 125...NEAR ROGERSVILLE
            HIGH SCHOOL.

0700 AM     HEAVY RAIN       3 SW WEST PLAINS        36.70N 91.89W
07/12/2010  M3.77 INCH       HOWELL             MO   BROADCAST MEDIA

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       TECUMSEH                36.59N 92.29W
07/12/2010  M3.92 INCH       OZARK              MO   CO-OP OBSERVER

0700 AM     HEAVY RAIN       DORA                    36.78N 92.22W
07/12/2010  M4.72 INCH       OZARK              MO   PUBLIC

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       HARTVILLE               37.25N 92.51W
07/12/2010  M4.46 INCH       WRIGHT             MO   PUBLIC

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       GRAVOIS MILLS           38.31N 92.83W
07/12/2010  M2.92 INCH       MORGAN             MO   PUBLIC

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 SE MORGAN             37.50N 92.66W
07/12/2010  M3.25 INCH       LACLEDE            MO   PUBLIC

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 S WASOLA              36.75N 92.58W
07/12/2010  M2.45 INCH       OZARK              MO   PUBLIC

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       ASH GROVE               37.32N 93.58W
07/12/2010  M2.92 INCH       GREENE             MO   CO-OP OBSERVER

&&

JSS
Local storm report, Jul 12, 3:39 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 PM CDT MON JUL 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TORNADO          4 W LAMAR               37.49N 94.35W
07/12/2010                   BARTON             MO   EMERGENCY MNGR

            EMERGENCY MANAGER AND STORM SPOTTERS VISUALLY CONFIRMED
            TORNADO TOUCHDOWN BETWEEN LAMAR AND IANTHA.

&&

LDOOLEY
Local storm report, Jul 12, 3:52 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
352 PM CDT MON JUL 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     TORNADO          2 NE LAMAR              37.52N 94.25W
07/12/2010                   BARTON             MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TORNADO ON THE GROUND AT 160
            AND HWY EE JUST EAST OF LAMAR.

&&

LDOOLEY
Local storm report, Jul 12, 3:57 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CDT MON JUL 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             MILFORD                 37.58N 94.16W
07/12/2010  E1.00 INCH       BARTON             MO   EMERGENCY MNGR

            QUARTER SIZE HAIL AND 50 MPH WINDS WERE REPORTED IN THE
            TOWN OF MILFORD.

&&

CCROWE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:04 PM CDTFlash Flood WarningSGFCamden, Miller, Morgan3 hr
Jul 12, 8:36 PM CDTSevere Thunderstorm WarningSGFJasper, Newton54 min
Jul 12, 8:53 PM CDTTornado WarningSGFMcDonald, Newton52 min
Jul 12, 9:09 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton66 min
Jul 12, 9:17 PM CDTFlash Flood WarningSGFDent, Phelps, Shannon, Texas2 hr
Jul 12, 9:31 PM CDTFlash Flood WarningSGFMcDonald, Newton5 hr
Jul 12, 9:36 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, McDonald, Newton54 min
Jul 12, 9:39 PM CDTFlash Flood WarningSGFMiller, Morgan100 min
Jul 12, 10:30 PM CDTFlash Flood WarningSGFBarry6 hr
Jul 12, 10:57 PM CDTAreal Flood WarningSGFCamden, Maries, Miller, Morgan, Phelps, Pulaski9 hr
Jul 12, 11:27 PM CDTAreal Flood WarningSGFDent, Phelps, Shannon, Texas8 hr
Jul 13, 4:00 AM CDTFlash Flood WarningSGFJasper, Newton6 hr
Jul 13, 4:27 AM CDTSevere Thunderstorm WarningSGFBarry, McDonald34 min
Jul 13, 1:50 PM CDTHeat AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more53 hr
Jul 12, 8:23 PM CDTTornado WarningSGFCherokee31 min
Jul 12, 9:22 PM CDTFlash Flood WarningSGFCherokee6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.